Drexel dragonThe Math ForumDonate to the Math Forum



Search All of the Math Forum:

Views expressed in these public forums are not endorsed by Drexel University or The Math Forum.


Math Forum » Discussions » sci.math.* » sci.math.research

Topic: Eleven papers published by Geometry & Topology Publications
Replies: 1   Last Post: May 3, 2013 9:31 PM

Advanced Search

Back to Topic List Back to Topic List Jump to Tree View Jump to Tree View  
Geometry and Topology

Posts: 139
Registered: 5/24/06
Eleven papers published by Geometry & Topology Publications
Posted: May 3, 2013 9:31 PM
  Click to see the message monospaced in plain text Plain Text   Click to reply to this topic Reply



Seven papers have been published by Algebraic & Geometric Topology
opening Issue 3 of Volume 13

(1) Algebraic & Geometric Topology 13 (2013) 1243-1271
Context-free manifold calculus and the Fulton-MacPherson operad
by Victor Turchin
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p041.xhtml
DOI: 10.2140/agt.2013.13.1243

(2) Algebraic & Geometric Topology 13 (2013) 1273-1298
Restricting the topology of 1-cusped arithmetic 3-manifolds
by Mark D Baker and Alan W Reid
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p042.xhtml
DOI: 10.2140/agt.2013.13.1273

(3) Algebraic & Geometric Topology 13 (2013) 1299-1367
The simplicial boundary of a CAT(0) cube complex
by Mark F Hagen
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p043.xhtml
DOI: 10.2140/agt.2013.13.1299

(4) Algebraic & Geometric Topology 13 (2013) 1369-1412
Lipschitz minimality of Hopf fibrations and Hopf vector fields
by Dennis DeTurck, Herman Gluck and Peter Storm
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p044.xhtml
DOI: 10.2140/agt.2013.13.1369

(5) Algebraic & Geometric Topology 13 (2013) 1413-1463
The classification of rational subtangle
replacements between rational tangles
by Kenneth L Baker and Dorothy Buck
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p045.xhtml
DOI: 10.2140/agt.2013.13.1413

(6) Algebraic & Geometric Topology 13 (2013) 1465-1488
Odd Khovanov homology
by Peter S Ozsvath, Jacob Rasmussen and Zoltann Szabo
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p046.xhtml
DOI: 10.2140/agt.2013.13.1465

(7) Algebraic & Geometric Topology 13 (2013) 1489-1511
Faithful simple objects, orders and gradings of fusion categories
by Sonia Natale
URL: http://www.msp.warwick.ac.uk/agt/2013/13-03/p047.xhtml
DOI: 10.2140/agt.2013.13.1489

Four papers have been published by Geometry & Topology

(8) Geometry & Topology 17 (2013) 839-904
Saturated fusion systems as idempotents in the double Burnside ring
by Kari Ragnarsson and Radu Stancu
URL: http://www.msp.warwick.ac.uk/gt/2013/17-02/p020.xhtml
DOI: 10.2140/gt.2013.17.839

(9) Geometry & Topology 17 (2013) 905-924
On the number of ends of rank one locally symmetric spaces
by Matthew Stover
URL: http://www.msp.warwick.ac.uk/gt/2013/17-02/p021.xhtml
DOI: 10.2140/gt.2013.17.905

(10) Geometry & Topology 17 (2013) 925-974
On the equivalence of Legendrian and transverse invariants
in knot Floer homology
by John A Baldwin, David Shea Vela-Vick and Vera Vertesi
URL: http://www.msp.warwick.ac.uk/gt/2013/17-02/p022.xhtml
DOI: 10.2140/gt.2013.17.925

(11) Geometry & Topology 17 (2013) 975-1112
Knot contact homology
by Tobias Ekholm, John B Etnyre, Lenhard Ng and Michael G Sullivan
URL: http://www.msp.warwick.ac.uk/gt/2013/17-02/p023.xhtml
DOI: 10.2140/gt.2013.17.975

Abstracts follow

(1) Context-free manifold calculus and the Fulton-MacPherson operad
by Victor Turchin

The paper gives an explicit description of the Weiss embedding tower
in terms of spaces of maps of truncated modules over the framed
Fulton-MacPherson operad.


(2) Restricting the topology of 1-cusped arithmetic 3-manifolds
by Mark D Baker and Alan W Reid

This paper makes progress on classifying those closed orientable
3-manifolds M that contain knots K so that M \ K is arithmetic.


(3) The simplicial boundary of a CAT(0) cube complex
by Mark F Hagen

For a CAT(0) cube complex X, we define a simplicial flag complex
d_\triangle X, called the simplicial boundary, which is a natural
setting for studying nonhyperbolic behavior of X. We compare
d_\triangle X to the Roller, visual and Tits boundaries of X, give
conditions under which the natural CAT(1) metric on d_\triangle X
makes it isometric to the Tits boundary, and prove a more general
statement relating the simplicial and Tits boundaries. The simplicial
flag complex d_\triangle X allows us to interpolate between studying
geodesic rays in X and the geometry of its contact graph \Gamma X,
which is known to be quasi-isometric to a tree, and we characterize
essential cube complexes for which the contact graph is bounded.
Using related techniques, we study divergence of combinatorial
geodesics in X using d_\triangle X. Finally, we rephrase the
rank-rigidity theorem of Caprace and Sageev in terms of group actions
on \Gamma X and d_\triangle X and state characterizations of cubulated
groups with linear divergence in terms of \Gamma X and d_\triangle X.


(4) Lipschitz minimality of Hopf fibrations and Hopf vector fields
by Dennis DeTurck, Herman Gluck and Peter Storm

Given a Hopf fibration of a round sphere by parallel great subspheres,
we prove that the projection map to the base space is, up to
isometries of domain and range, the unique Lipschitz constant
minimizer in its homotopy class.
Similarly, given a Hopf fibration of a round sphere by parallel great
circles, we view a unit vector field tangent to the fibers as a
cross-section of the unit tangent bundle of the sphere, and prove that
it is, up to isometries of domain and range, the unique Lipschitz
constant minimizer in its homotopy class.
Previous attempts to find a mathematical sense in which Hopf
fibrations and Hopf vector fields are optimal have met with limited
success.


(5) The classification of rational subtangle
replacements between rational tangles
by Kenneth L Baker and Dorothy Buck

A natural generalization of a crossing change is a rational subtangle
replacement (RSR). We characterize the fundamental situation of the
rational tangles obtained from a given rational tangle via RSR,
building on work of Berge and Gabai, and determine the sites where
these RSR may occur. In addition we also determine the sites for RSR
distance at least two between 2-bridge links. These proofs depend on
the geometry of the branched double cover. Furthermore, we classify
all knots in lens spaces whose exteriors are generalized Seifert
fibered spaces and their lens space surgeries, extending work of
Darcy-Sumners. This work is in part motivated by the common
biological situation of proteins cutting, rearranging and resealing
DNA segments, effectively performing RSR on DNA `tangles'.


(6) Odd Khovanov homology
by Peter S Ozsvath, Jacob Rasmussen and Zoltan Szabo

We describe an invariant of links in S^3 which is closely related to
Khovanov's Jones polynomial homology. Our construction replaces the
symmetric algebra appearing in Khovanov's definition with an exterior
algebra. The two invariants have the same reduction modulo 2, but
differ over Q. There is a reduced version which is a link invariant
whose graded Euler characteristic is the normalized Jones polynomial.


(7) Faithful simple objects, orders and gradings of fusion categories
by Sonia Natale

We establish some relations between the orders of simple objects in a
fusion category and the structure of its universal grading group. We
consider fusion categories that have a faithful simple object and show
that their universal grading groups must be cyclic. As for the
converse, we prove that a braided nilpotent fusion category with
cyclic universal grading group always has a faithful simple object.
We study the universal grading of fusion categories with generalized
Tambara-Yamagami fusion rules. As an application, we classify modular
categories in this class and describe the modularizations of braided
Tambara-Yamagami fusion categories.


(8) Saturated fusion systems as idempotents in the double Burnside ring
by Kari Ragnarsson and Radu Stancu

We give a new characterization of saturated fusion systems on a
p-group S in terms of idempotents in the p-local double Burnside
ring of S that satisfy a Frobenius reciprocity relation. Interpreting
our results in stable homotopy, we characterize the stable summands of
the classifying space of a finite p-group that have the homotopy type
of the classifying spectrum of a saturated fusion system, and prove an
invariant theorem for double Burnside modules analogous to the
Adams-Wilkerson criterion for rings of invariants in the cohomology
of an elementary abelian p-group. This work is partly motivated by a
conjecture of Haynes Miller that proposes p-tract groups as a purely
homotopy-theoretical model for p-local finite groups. We show that a
p-tract group gives rise to a p-local finite group when two
technical assumptions are made, thus reducing the conjecture to
proving those two assumptions.


(9) On the number of ends of rank one locally symmetric spaces
by Matthew Stover

Let Y be a noncompact rank one locally symmetric space of finite
volume. Then Y has a finite number e(Y) > 0 of topological ends. In
this paper, we show that for any natural number n, the Y with e(Y) at
most n that are arithmetic fall into finitely many commensurability
classes. In particular, there is a constant c_n such that n--cusped
arithmetic orbifolds do not exist in dimension greater than c_n. We
make this explicit for one-cusped arithmetic hyperbolic n-orbifolds
and prove that none exist for n at least 30.


(10) On the equivalence of Legendrian and transverse invariants
in knot Floer homology
by John A Baldwin, David Shea Vela-Vick and Vera Vertesi

Using the grid diagram formulation of knot Floer homology, Ozsvath,
Szabo and Thurston defined an invariant of transverse knots in the
tight contact 3-sphere. Shortly afterwards, Lisca, Ozsvath, Stipsicz
and Szabo defined an invariant of transverse knots in arbitrary
contact 3-manifolds using open book decompositions. It has been
conjectured that these invariants agree where they are both
defined. We prove this fact by defining yet another invariant of
transverse knots, showing that this third invariant agrees with the
two mentioned above.


(11) Knot contact homology
by Tobias Ekholm, John B Etnyre, Lenhard Ng and Michael G Sullivan

The conormal lift of a link K in R^3 is a Legendrian submanifold
Lambda_K in the unit cotangent bundle U^* R^3 of R^3 with contact
structure equal to the kernel of the Liouville form. Knot contact
homology, a topological link invariant of K, is defined as the
Legendrian homology of Lambda_K, the homology of a differential graded
algebra generated by Reeb chords whose differential counts holomorphic
disks in the symplectization R x U^*R^3 with Lagrangian boundary
condition R x Lambda_K.
We perform an explicit and complete computation of the Legendrian
homology of Lambda_K for arbitrary links K in terms of a braid
presentation of K, confirming a conjecture that this invariant agrees
with a previously defined combinatorial version of knot contact
homology. The computation uses a double degeneration: the braid
degenerates toward a multiple cover of the unknot, which in turn
degenerates to a point. Under the first degeneration, holomorphic
disks converge to gradient flow trees with quantum corrections. The
combined degenerations give rise to a new generalization of flow trees
called multiscale flow trees. The theory of multiscale flow trees is
the key tool in our computation and is already proving to be useful
for other computations as well.



Geometry & Topology Publications is an imprint of
Mathematical Sciences Publishers





Point your RSS reader here for a feed of the latest messages in this topic.

[Privacy Policy] [Terms of Use]

© Drexel University 1994-2014. All Rights Reserved.
The Math Forum is a research and educational enterprise of the Drexel University School of Education.